Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

An algebraic approach to Grothendieck's residue symbol


Author: Glenn Hopkins
Journal: Trans. Amer. Math. Soc. 275 (1983), 511-537
MSC: Primary 14F10; Secondary 13D03, 13D25, 14B99, 32A27
DOI: https://doi.org/10.1090/S0002-9947-1983-0682716-X
MathSciNet review: 682716
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A certain map--the "residue map"--is defined and its properties are investigated. The impetus for the definition and study of this map is a definition by A. Grothendieck of a homomorphism, the "residue symbol", which has been found applicable in several areas, including the duality theory of algebraic varieties.


References [Enhancements On Off] (What's this?)

  • [1] A. Altman and S. Kleiman, Introduction to Grothendieck duality, Lecture Notes In Math., vol. 146, Springer-Verlag, Berlin and New York, 1970. MR 0274461 (43:224)
  • [2] A. Beauville, Une notion de résidu en géométrie analytique, Lecture Notes in Math., vol. 205, Springer-Verlag, Berlin and New York, 1971, pp. 183-203. MR 0437796 (55:10718)
  • [3] N. Bourbaki, Algebra. I, Addison-Wesley, Reading, Mass., 1973.
  • [4] -, Commutative algebra, Addison-Wesley, Reading. Mass., 1974.
  • [5] J. Carrell and D. Lieberman, Vector fields and Chern numbers, Math. Ann. 225 (1977), 263-273. MR 0435456 (55:8416)
  • [6] H. Cartan and S. Eilenberg, Homological algebra, Princeton Univ. Press, Princeton, N.J., 1956. MR 0077480 (17:1040e)
  • [7] J. Damon, The Gysin homomorphism for flag bundles: applications, Amer. J. Math. 96 (1974), 248-260. MR 0358798 (50:11257)
  • [8] F. Elzein, Complexe dualité et applications, Thése de Doctorat d'État, Paris, 1977.
  • [9] A. Grothendieck, Elements de géometrie algébrique, Inst. Hautes Études Sci. Publ. Math. 20 (1964).
  • [10] R. Hartshorne, Residues and duality, Lecture Notes in Math., vol. 20, Springer-Verlag, Berlin and New York, 1966. MR 0222093 (36:5145)
  • [11] -, Algebraic geometry, Springer-Verlag, Berlin and New York, 1977.
  • [12] G. Hopkins and J. Lipman, An elementary theory of Grothendieck's residue symbol, C. R. Math. Rep. Acad. Sci. Canada 1 (1979), 169-172. MR 542304 (80j:14003)
  • [13] E. Kunz, Residuen von differentialforem auf Cohen-Macaulay Varietäten, Math. Z. 152 (1977), 165-189. MR 0480516 (58:676)
  • [14] S. Mac Lane, Homology, Academic Press, New York, 1963. MR 0156879 (28:122)
  • [15] H. Matsumura, Commutative algebra, Benjamin, New York, 1970. MR 0266911 (42:1813)
  • [16] G. Scheja and U. Storch, Über Spurfunktionen bei vollständigen durchscnitten, J. Reine Angew. Math. 278/279 (1975), 174-190. MR 0393056 (52:13867)
  • [17] J.-P. Serre, Groupes algébriques et corps de classes, Hermann, Paris, 1959. MR 0103191 (21:1973)
  • [18] Y. L. Tong, Integral representation formulae and Grothendieck residue symbol, Amer. J. Math. 95 (1973), 904-917. MR 0367255 (51:3497)
  • [19] O. Zariski and P. Samuel, Commutative algebra, Vol. 2, Van Nostrand, Princeton, N. J., 1960. MR 0120249 (22:11006)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14F10, 13D03, 13D25, 14B99, 32A27

Retrieve articles in all journals with MSC: 14F10, 13D03, 13D25, 14B99, 32A27


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0682716-X
Keywords: Residue symbol, Grothendieck duality
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society